Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 3, 2012, 4:52 PM EDT for Hillsborough County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2012, 4:52 PM EDT (20:52 UTC)
- Expired
- Aug 3, 2012, 5:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Tampa Bay, FL
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 14 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:15 PM EDT | HAIL 0.25 | 5 Se Bloomingdale, FL | NWS EMPLOYEE REPORTED PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686
WWUS82 KTBW 032052
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
452 PM EDT FRI AUG 3 2012
FLZ051-055-032130-
HILLSBOROUGH-MANATEE-
452 PM EDT FRI AUG 3 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
MANATEE AND SOUTHEASTERN HILLSBOROUGH COUNTIES FOR A LINE OF STRONG
THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 530 PM
EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 6
MILES EAST OF FISH HAWK TO 20 MILES SOUTH OF FISH HAWK...MOVING
NORTHWEST AT 10 MPH WILL AFFECT ALAFIA RIVER STATE PARK...FORT
LONESOME...DUETTE AND FISH HAWK.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
&&
LAT...LON 2779 8243 2782 8245 2782 8241 2784 8241
2784 8244 2785 8244 2786 8241 2790 8242
2797 8240 2797 8206 2752 8206 2776 8246
TIME...MOT...LOC 2052Z 121DEG 8KT 2785 8211 2757 8220
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:00 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 3, 2:00 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 200 PM EDT FRI AUG 3 2012 .SYNOPSIS)... 18Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS THE FLORIDA PENINSULA CONTINUES TO RESIDE UNDERNEATH A SUBTLE WEAKNESS IN THE HEIGHT FIELDS TO THE EAST OF AN IMPRESSIVE AND DOMINANT UPPER LEVEL RIDGE ACROSS THE SOUTHERN PLAINS. THIS UPPER RIDGE IS ACTUALLY ONE OF THE MORE VISUALLY IMPRESSIVE ANTICYCLONES ON WV IMAGERY THAT THIS FORECASTER HAS SEEN...WITH A VERY SYMMETRIC LOOK OF DRY AIR/SUPPRESSION AT ITS CORE AND RINGED BY A MID/UPPER LEVEL MOISTURE BELT. AT THE SURFACE...THE SUBTROPICAL RIDGE AXIS HAS SHIFTED NORTHWARD OVER THE PAST 24 HOURS AND IS NOW ALIGNED OVER THE NORTHERN FL PENINSULA/NE GULF OF MEXICO. ROTATING AROUND THE SOUTHERN PERIPHERY OF THIS RIDGE WE FIND A RATHER WELL DEFINED INVERTED TROUGH/TROPICAL WAVE FEATURES CROSSING THE BAHAMAS AND APPROACHING THE FL EAST COAST. && .SHORT TERM (THIS EVENING THROUGH SUNDAY NIGHT)... LATE AFTERNOON/EVENING...THE CURRENT THINKING ON THE MOST LIKELY CONVECTIVE CYCLE THROUGH THE EVENING IS FOR ISOLATED-WDLY SCT SHOWERS/STORMS EARLY/MID AFTERNOON MOVING SLOWLY INLAND FROM THE I-75 CORRIDOR. THEREAFTER...WITH THE APPROACH OF THE SURFACE WAVE FROM THE EAST...WILL SEE OUR 1000-700MB FLOW TRANSITION TO A MORE EASTERLY DIRECTION. THIS SYNOPTIC INFLUENCE SHOULD HELP PROPEL THE EAST COAST SEA-BREEZE ACROSS THE PENINSULA BY EARLY EVENING. THE INTERACTION OF BOTH SEA-BREEZES SHOULD BE GREATEST FROM TAMPA BAY SOUTHWARD WHERE A SECOND ROUND OF CONVECTION MAY ACTUALLY PUSH BACK TOWARD THE WEST COAST WITH TIME. MID-LEVEL CONVECTIVE POTENTIAL IS ACTUALLY VERY FAVORABLE FOR DEEP CONVECTION WITH THETAE VALUES IN THE LOWER 330S. OUR LOCAL HIRES GUIDANCE ALONG WITH SEVERAL OF THE NATIONAL HI-RES MEMBERS ARE SHOWING SOMETHING SIMILAR TO THIS SCENARIO. REST OF THE OVERNIGHT...DEVELOPING EASTERLY FLOW WILL PUSH ANY LINGERING CONVECTION OFFSHORE ALLOWING FOR A MOSTLY DRY OVERNIGHT PERIOD AFTER 02-03Z. NOT IMPOSSIBLE THAT A FEW SHOWERS MOVING ASHORE ALONG THE FL EAST COAST WITHIN THE EASTERLY FLOW COULD REACH FAR EASTERN PORTIONS OF THE AREA...HOWEVER MOST OF THIS ACTIVITY SHOULD DISSIPATE SHORTLY AFTER MOVING INLAND. SATURDAY/SATURDAY NIGHT... TROUGH/WAVE PASSES OVER THE CENTRAL/SOUTHERN PENINSULA AND REACHES THE WESTERN COAST BY EARLY EVENING. THE COMBINATION OF INCREASING COLUMN MOISTURE AND ENHANCED LOW LEVEL FOCUS ASSOCIATED WITH THIS FEATURE IS LIKELY TO RESULT IN A GOOD COVERAGE OF SHOWERS/STORMS DURING THE AFTERNOON/EVENING HOURS. CURRENT GRIDS SHOWING 40-50% POPS NORTH OF TAMPA BAY AND LIKELY 60% POPS FURTHER SOUTH. THE EASTERLY FLOW SHOULD ALSO HELP KEEP THE MAIN CONVECTIVE AXIS FROM MOVING INLAND AND AWAY FROM THE COAST. THEREFORE...WILL KEEP EQUAL CHANCES FOR RAIN THROUGH THE AFTERNOON FOR BOTH COASTAL AND INLAND ZONES. TEMPERATURES WILL BE HIGHLY DEPENDENT ON JUST HOW FAST THE CONVECTION GETS ACTIVE. DO ANTICIPATE QUITE A BIT OF DEBRIS CLOUD COVER BY THE END OF THE DAY. WILL ALLOW TEMPS TO REACH THE LOWER 90S FOR MOST LOCATIONS...HOWEVER ACTUAL HIGHS MAY BE A BIT LOWER. EVENING SHOWER AND STORMS WILL MIGRATE BACK OFFSHORE WITHIN THE EASTERLY FLOW BY THE LATER EVENING HOURS. MOST INLAND LOCATIONS WILL SEE A DRY OVERNIGHT PERIOD...WHILE PLENTY OF SHOWERS/STORMS ARE LIKELY TO BE ONGOING OVER THE COASTAL WATERS. ONE THING TO MENTION...AND ONE POTENTIAL ISSUE WITH THE FORECAST WOULD BE IF THE NAM SOLUTION WERE TO VERIFY. THE NAM IS CONSOLIDATING THE SURFACE WAVE MORE AS IT APPROACHES THE EAST COAST AND ACTUALLY CLOSING OFF A LOW. THIS PATTERN SLOWS THE OVERALL PROGRESS AND MOISTURE INFLUX. THE RESULT WOULD A DRIER FORECAST...ESPECIALLY SINCE THE LACK OF EASTERLY FLOW WOULD LESSEN THE OVERALL CONVERGENCE. AT THIS TIME...THIS SOLUTION IS AN OUTLIER AND WAS NOT CONSIDERED WITH THIS FORECAST PACKAGE. IT IS HARD TO ARGUE WITH A GUIDANCE CONSENSUS WHICH INCLUDES THE GFS/ECMWF/CMC AND SREF. SUNDAY...ANOTHER ACTIVE CONVECTIVE DAY APPEARS ON TAP. THE MAIN AXIS OF THE TROPICAL WAVE WILL HAVE MOVED OFFSHORE INTO THE EASTERN GULF...HOWEVER STILL SOME ENHANCED FOCUS AND A MOIST COLUMN WILL KEEP THE ATMOSPHERE FAVORABLE FOR DEEP CONVECTION. A 1000-700MB LOW LEVEL FLOW WILL ALSO KEEP THE BEST LOW LEVEL CONVERGENCE ALIGNED WITH THE WEST COAST SEA-BREEZE. OVERALL WE ARE NOT ANTICIPATING A WASHOUT OF A WEEKEND...BUT THOSE WITH OUTDOOR PLANS THE NEXT COUPLE OF DAYS SHOULD PREPARE FOR AT LEAST SOME RAINFALL. && .LONG TERM (MONDAY-THURSDAY)... AN U/L RIDGE WILL PERSIST OVER THE ATLANTIC EXTENDING OVER THE SOUTHERN PLAINS THROUGH THE PERIOD. SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WITH THE RIDGE AXIS NORTH OF FLORIDA WILL ALSO PERSIST THROUGH THE PERIOD. EASTERLY BOUNDARY LAYER FLOW WILL HOLD THE WEST COAST SEA BREEZE NEAR THE COAST WITH AFTERNOON BOUNDARY COLLISIONS OVER WEST CENTRAL AND SOUTHWEST FLORIDA. DEEP TROPICAL MOISTURE OVER THE REGION WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP MONDAY AND TUESDAY AFTERNOONS. A FEW PULSE SEVERE STORMS ARE POSSIBLE EACH DAY. WILL HAVE TO MONITOR PROGRESS OF TROPICAL STORM ERNESTO NEAR THE WINDWARD ISLANDS AS CURRENT FORECAST TRACKS THE STORM INTO THE WESTERN CARIBBEAN TUESDAY AND WEDNESDAY. SUBSIDENCE AROUND THE PERIPHERY OF THE TROPICAL SYSTEM WILL INCREASE OVER THE FORECAST AREA WEDNESDAY AND THURSDAY WITH DECREASING AREAL COVERAGE OF AFTERNOON THUNDERSTORMS WITH INCREASING DAYTIME TEMPERATURES. DEPENDING ON STRENGTH OF ERNESTO...STRONG SUBSIDENCE AND EASTERLY BOUNDARY LAYER FLOW ACROSS WEST CENTRAL FLORIDA COULD ALLOW AFTERNOON TEMPERATURES TO CLIMB INTO THE MID 90S IN MANY AREAS WEDNESDAY AND THURSDAY. && .AVIATION... HIGHER CONFIDENCE NOW IN THUNDERSTORM ACTIVITY IMPACTING PGD..FMY...RSW AND LAL TAF SITES. TPA...PIE AND SRQ MAY SEE IMPACTS LATER IN THE AFTERNOON OR EVEN INTO THE EARLY EVENING AS EAST COAST ACTIVITY PUSHES WESTWARD. VFR OVERNIGHT AND THROUGH MID-DAY SATURDAY. && .MARINE... THE SUBTROPICAL RIDGE AXIS WILL CONTINUE TO MIGRATE NORTHWARD IN RESPONSE TO THE APPROACH OF A TROPICAL WAVE FROM THE EAST. THIS TROUGH WILL CROSS THE FL PENINSULA INTO THE SOUTHEAST GULF OF MEXICO TONIGHT AND SATURDAY AND THEN REMAIN OVER THE CENTRAL AND EASTERN GULF THROUGH THE REMAINDER OF THE WEEKEND. WINDS WILL BECOME MORE EASTERLY WITH TIME AND ARE GENERALLY EXPECTED TO REMAIN BELOW HEADLINE CRITERIA...HOWEVER THE PRESENCE OF THE SURFACE TROUGH WILL LIKELY INCREASE THE COVERAGE OF SHOWERS AND STORMS OVER THE FORECAST WATERS. && .FIRE WEATHER... AN INFLUX OF LOW LEVEL MOISTURE ASSOCIATED WITH A PASSING TROPICAL WAVE WILL KEEP RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS INTO THE EARLY PORTION OF NEXT WEEK...ALONG WITH DECENT CHANCES FOR MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 92 77 91 / 30 50 20 50 FMY 76 93 76 93 / 30 60 30 50 GIF 74 94 75 94 / 30 50 20 50 SRQ 75 93 75 92 / 30 60 20 50 BKV 71 93 74 92 / 30 50 20 50 SPG 79 92 79 91 / 30 50 20 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SYNOPSIS/SHORT TERM/MARINE/FIRE WX...MROCZKA AVIATION...JILLSON LONG TERM...OGLESBY
Hazardous weather outlook, Aug 3, 5:13 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 513 AM EDT FRI AUG 3 2012 FLZ039-042-043-048>052-055>057-060>062-065-032115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 513 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP NEAR THE COAST THIS MORNING AND SPREAD INLAND THIS AFTERNOON INCREASING IN AREAL COVERAGE. THE STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAIN...WIND GUSTS OF 35 TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. ...THUNDERSTORM IMPACT... .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... A TROPICAL WAVE WILL APPROACH THE AREA ON SATURDAY AND MOVE ACROSS WEST CENTRAL FLORIDA SUNDAY AND MONDAY. THIS WILL INCREASE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON WITH AN INCREASED THREAT FOR A FEW STORMS TO PRODUCE DAMAGING WIND GUSTS. DEEP MOISTURE WILL REMAIN OVER THE AREA TUESDAY WITH NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS. DRIER AIR WILL ADVECT OVER THE AREA WEDNESDAY AND THURSDAY WITH A DECREASE IN AFTERNOON THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Local storm report, Aug 3, 3:40 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
340 PM EDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 4 NNE LAKELAND 28.10N 81.94W
08/03/2012 E0.25 INCH POLK FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZED HAIL AND FREQUENT
LIGHTNING STRIKES.
&&
FLEMINGSpecial weather statement, Aug 3, 3:41 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 341 PM EDT FRI AUG 3 2012 FLZ055-060-032030- MANATEE-SARASOTA- 341 PM EDT FRI AUG 3 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN MANATEE AND NORTHEASTERN SARASOTA COUNTIES FOR A LINE OF STRONG THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 430 PM EDT... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF LAKE MANATEE STATE PARK TO 7 MILES SOUTH OF MYAKKA CITY...OR ALONG A LINE EXTENDING FROM 22 MILES EAST OF BRADENTON TO 14 MILES NORTH OF NORTH PORT...NEARLY STATIONARY...WILL AFFECT MYAKKA HEAD AND MYAKKA CITY. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2760 8236 2759 8205 2716 8206 2716 8235 TIME...MOT...LOC 1942Z 000DEG 0KT 2747 8222 2725 8213
Special weather statement, Aug 3, 4:03 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
403 PM EDT FRI AUG 3 2012
FLZ065-032045-
LEE-
403 PM EDT FRI AUG 3 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
LEE COUNTY FOR A STRONG THUNDERSTORM WITH STRONG WIND GUSTS VALID
UNTIL 445 PM EDT...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR SOUTHWEST FLORIDA AIRPORT...OR 9
MILES NORTH OF BONITA SPRINGS...MOVING EAST AT 5 MPH WILL AFFECT
GATEWAY...SOUTHWEST FLORIDA AIRPORT AND ESTERO.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY
EMERGENCY MANAGEMENT OFFICE.
&&
LAT...LON 2654 8191 2665 8165 2651 8156 2642 8156
2642 8157 2641 8166 2632 8165 2631 8166
2631 8181
TIME...MOT...LOC 2003Z 270DEG 2KT 2647 8173Local storm report, Aug 3, 4:15 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
415 PM EDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 5 NNW BONITA SPRINGS 26.42N 81.81W
08/03/2012 E0.75 INCH LEE FL TRAINED SPOTTER
SKYWARN SPOTTER REPORTED PENNY SIZED HAIL AND HEAVY RAIN.
&&
FLEMINGSpecial weather statement, Aug 3, 4:19 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
419 PM EDT FRI AUG 3 2012
FLZ052-032100-
POLK-
419 PM EDT FRI AUG 3 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN POLK
COUNTY FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS
VALID UNTIL 500 PM EDT...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR HAINES CITY...MOVING WEST AT 10 MPH
WILL AFFECT HAINES CITY...CYPRESS GARDENS...LAKE ALFRED AND POLK
CITY.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
&&
LAT...LON 2802 8141 2805 8145 2801 8142 2783 8161
2816 8194 2831 8165 2827 8165 2826 8156
2825 8154 2820 8152 2815 8152 2815 8146
2809 8144 2808 8134
TIME...MOT...LOC 2019Z 069DEG 8KT 2813 8166Special weather statement, Aug 3, 4:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
452 PM EDT FRI AUG 3 2012
FLZ051-055-032130-
HILLSBOROUGH-MANATEE-
452 PM EDT FRI AUG 3 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
MANATEE AND SOUTHEASTERN HILLSBOROUGH COUNTIES FOR A LINE OF STRONG
THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 530 PM
EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 6
MILES EAST OF FISH HAWK TO 20 MILES SOUTH OF FISH HAWK...MOVING
NORTHWEST AT 10 MPH WILL AFFECT ALAFIA RIVER STATE PARK...FORT
LONESOME...DUETTE AND FISH HAWK.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
&&
LAT...LON 2779 8243 2782 8245 2782 8241 2784 8241
2784 8244 2785 8244 2786 8241 2790 8242
2797 8240 2797 8206 2752 8206 2776 8246
TIME...MOT...LOC 2052Z 121DEG 8KT 2785 8211 2757 8220The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:28 PM EDT | Special Weather Statement | TBW | Polk | 47 min |
| Aug 3, 3:41 PM EDT | Special Weather Statement | TBW | Manatee | 49 min |
| Aug 3, 3:56 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 49 min |
| Aug 3, 4:03 PM EDT | Special Weather Statement | TBW | Lee | 42 min |
| Aug 3, 4:19 PM EDT | Special Weather Statement | TBW | Polk | 41 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.